Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 15, NWS Pendleton, OR

March 19, 2014Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Mar 19, 2014, 4:00 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Mar 19, 2014, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2014, 4:00 AM PDT (11:00 UTC)
In effect from
Mar 19, 2014, 2:00 PM PDT
Expired
Mar 19, 2014, 8:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2014-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2014-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WWUS76 KPDT 191100
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
400 AM PDT WED MAR 19 2014

...VERY WINDY IN THE KITTITAS VALLEY LATE THIS AFTERNOON AND EARLY
THIS EVENING...

.A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM
WILL INCREASE THE PRESSURE GRADIENTS THIS AFTERNOON...ESPECIALLY
ACROSS THE KITTITAS VALLEY. THUS VERY WINDY CONDITIONS CAN BE
EXPECTED IN THE KITTITAS VALLEY.

WAZ026-192200-
/O.NEW.KPDT.WI.Y.0015.140319T2100Z-140320T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
400 AM PDT WED MAR 19 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON...PEAKING
  BETWEEN 3 PM AND 7 PM PDT.

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH. 

* IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND.
  MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
797 
WWUS76 KPDT 192158
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
258 PM PDT WED MAR 19 2014

...VERY WINDY IN THE KITTITAS VALLEY LATE THIS AFTERNOON AND
EARLY THIS EVENING...

.A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM
WILL CONTINUE TO INCREASE THE PRESSURE GRADIENTS THIS
AFTERNOON...ESPECIALLY ACROSS THE KITTITAS VALLEY. THUS VERY WINDY
CONDITIONS CAN BE EXPECTED IN THE KITTITAS VALLEY INTO THIS EVENING.

WAZ026-200300-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-140320T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
258 PM PDT WED MAR 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE LATE AFTERNOON...PEAKING 
  BETWEEN 3 PM AND 7 PM PDT. 

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 
  45 MPH. 

* IMPACTS: THE VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT
  FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BE LIFTED BY
  THE WIND. MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
239 
WWUS76 KPDT 200246
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
746 PM PDT WED MAR 19 2014


WAZ026-200400-
/O.EXP.KPDT.WI.Y.0015.000000T0000Z-140320T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
746 PM PDT WED MAR 19 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 





$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:00 AM PDT, 1 hour earlier.

Area forecast discussion, Mar 19, 3:00 AM PDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PDT WED MAR 19 2014

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...A PACIFIC SYSTEM WILL
MOVE THROUGH THROUGH THE PACIFIC NORTHWEST TODAY AND TONIGHT. THIS
SYSTEM WILL BRING VARIABLE AMOUNTS OF PRECIP TO THE REGION TODAY AND
TONIGHT. WINDS WILL INCREASE THIS AFTERNOON ACROSS MUCH OF THE AREA
WITH BREEZY TO WINDY CONDITIONS EXPECTED ACROSS THE COLUMBIA BASIN.
A PERIOD OF VERY WINDY CONDITIONS IS EXPECTED LATE AFTERNOON INTO
EARLY EVENING IN THE KITTITAS VALLEY AND WILL ISSUE A WIND ADVISORY
FOR THIS ZONE. LIMITED, SHALLOW INSTABILITY WILL DEVELOP OVER
PORTIONS OF KITTITAS, FRANKLIN AND COLUMBIA COUNTIES IN WASHINGTON.
AT THIS TIME DO NOT EXPECT ANY THUNDER, BUT COULD SEE LOCALLY
HEAVIER SHOWERS. SLOP OVER SHOWERS WILL PERSIST ALONG THE CASCADE
EAST SLOPES OVERNIGHT, WHILE UPSLOPE INDUCED SHOWERS WILL CONTINUE
OVER AND NEAR THE INTERIOR MOUNTAINS. SNOW LEVELS WILL LOWER TO
BETWEEN 1500 AND 2500 FEET OVERNIGHT, THOUGH SNOW AMOUNTS WILL BE
LIGHT. SLOP OVER SHOWERS ALONG THE WASHINGTON CASCADE EAST SLOPES
AND UPSLOPE SHOWERS OVER THE INTERIOR MOUNTAINS WILL CONTINUE
THURSDAY AND THURSDAY EVENING. PRECIP AMOUNTS WILL CONTINUE TO BE
LIGHT AND SPOTTY. LOCALLY BREEZY WINDS WILL BE POSSIBLE ON THURSDAY.
90

.LONG TERM...FRIDAY THROUGH WEDNESDAY...ON FRIDAY THE PACIFIC
NORTHWEST WILL BE ON THE EAST SIDE OF AN UPPER LEVEL RIDGE CENTERED
OUT IN THE EASTERN PACIFIC OCEAN. WE WILL BE IN A NORTHWEST FLOW
ALOFT WITH LITTLE IN THE WAY OF DISTURBANCES MOVING INTO THE AREA
THROUGH SATURDAY. IT SHOULD BE A PERIOD OF MOSTLY CLEAR SKIES, LIGHT
WINDS AND TEMPERATURES IN THE 50S WITH MID 40S TO LOWER 50S IN THE
MOUNTAINS. SATURDAY NIGHT A WEAK DISTURBANCE WILL MOVE OVER THE
RIDGE. THE GFS HAS IT PASSING TO OUR NORTH WHILE THE ECMWF IS A
LITTLE FURTHER SOUTH AND BRINGS A FEW LIGHT RAIN AND SNOW SHOWERS TO
THE WASHINGTON CASCADE CREST. HAVE LEANED TOWARDS THE ECMWF AND PUT
SHOWERS THERE WITH THE REST OF THE AREA DRY. MOST OF THE AREA WILL
JUST SEE A MILD INCREASE IN CLOUDINESS. ON SUNDAY AND SUNDAY NIGHT
THE RIDGE STRENGTHENS SHARPLY AS A STRONG SYSTEM APPROACHES OUT IN
THE PACIFIC. THE RIDGE WILL BE PUSHED OVER HEAD ON MONDAY AND THEN
OUT OF THE AREA TUESDAY. SUNDAY THROUGH MONDAY WILL BE ANOTHER DRY
PERIOD WITH TEMPERATURES WARMING TO THE UPPER 50S AND MID 60S WITH
MAINLY 50S IN THE MOUNTAINS. THE SYSTEM THAT IS PUSHING THE RIDGE
EASTWARD WILL ARRIVE EITHER TUESDAY OR WEDNESDAY DEPENDING ON THE
MODEL CONSULTED. GIVEN THE DIFFERENCES, HAVE A SLIGHT CHANCE OF
MAINLY RAIN SHOWERS OVER THE MOUNTAINS TUESDAY THEN A CHANCE OF
RAIN IN THE MOUNTAINS AND A SLIGHT CHANCE OF RAIN IN THE LOWER
ELEVATIONS TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL COOL A
COUPLE OF DEGREES FROM SUNDAY AND MONDAY BUT SNOW LEVELS WILL REMAIN
ABOVE 5500 FEET. PERRY

&&

.AVIATION...PREVIOUS DISCUSSION...06Z TAFS...HIGH CLOUDS AHEAD OF
THE NEXT WEATHER SYSTEM ARE PUSHING OVER THE AREA TONIGHT WITH THE
MAIN FRONTAL PASSAGE EXPECTED WEDNESDAY AFTERNOON. AS THE WEATHER
SYSTEM APPROACHES...CLOUD CIGS ARE EXPECTED TO DROP FROM 15K-20K FT
AGL DOWN TO 8 TO 12K FT AGL BY 19/20Z.  PRECIPITATION WITH THIS
SYSTEM WILL BE LIMITED DUE TO STRONG WESTERLY DOWNSLOPING WINDS
OCCURRING WITH THE FRONTAL PASSAGE AND AFTER. BEST CHANCE OF PRECIP
WILL COME AT KPDT AND KALW AS CLOUDS GET BANKED UP AGAINST THE BLUE
MOUNTAINS. W TO SW SUSTAINED WINDS OF 15 TO 25 KTS WITH GUSTS UP TO
35 KTS ARE EXPECTED AFT 19/18Z AS COLD FRONT SWEEPS THROUGH THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  33  50  28 /  20  30  10  10
ALW  61  36  51  31 /  20  30  10  10
PSC  66  35  56  27 /  20  20   0   0
YKM  61  33  54  27 /  20  10   0   0
HRI  65  34  55  25 /  20  20   0   0
ELN  57  31  51  26 /  30  20   0  10
RDM  59  23  48  20 /  10  20  10   0
LGD  54  29  47  22 /  10  40  20  10
GCD  56  28  48  24 /  10  20  10  10
DLS  60  36  56  31 /  30  20  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     WAZ026.

&&

THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/83/83

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.